Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 360, NWS North Platte, NE

August 4, 20094 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2009, 12:30 AM CDT for 4 counties in Nebraska. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2009, 12:30 AM CDT (05:30 UTC)
Expired
Aug 4, 2009, 1:15 AM CDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Custer County, NE, Frontier County, NE, Lincoln County, NE, Logan County, NE

The radar

The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 12:48 AM CDTHAIL 2.53 N Wellfleet, NE
Aug 4, 1:10 AM CDTTSTM WND GST 70Curtis, NEMAXIMUM THUNDERSTORM WIND GUST WAS MEASURED AT 70 MPH. TIME ESTIMATED FROM RADAR DATA. DELAYED REPORT FROM EARLY MORNING ON AUGUST 4TH 2009.
Aug 4, 1:20 AM CDTHAIL 14 Nw Maywood, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 8:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2272 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 040530
SVRLBF
NEC041-063-111-113-040615-
/O.NEW.KLBF.SV.W.0360.090804T0530Z-090804T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1230 AM CDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ARNOLD...
  WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...
  EASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...
  SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF STAPLETON...

* UNTIL 115 AM CDT

* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF TARBOZ
  LAKE TO LAKE MALONEY STATE RECREATION AREA...OR ALONG A LINE
  EXTENDING FROM 12 MILES NORTHEAST OF STAPLETON TO 8 MILES SOUTHEAST
  OF NORTH PLATTE...AND MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MAXWELL BY 1240 AM CDT...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 1245 AM CDT...
  ARNOLD BY 1250 AM CDT...
  BRADY BY 1255 AM CDT...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 100 AM CDT...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA AND MAYWOOD
  BY 105 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR WESTERN NEBRASKA.

&&

LAT...LON 4035 10052 4111 10089 4168 10043 4169 9954
      4104 10002 4103 10021 4078 10021
TIME...MOT...LOC 0530Z 316DEG 31KT 4157 10031 4104 10068

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 040553
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 AM CDT TUE AUG 4 2009

NEC041-063-111-113-040615-
/O.CON.KLBF.SV.W.0360.000000T0000Z-090804T0615Z/
LOGAN NE-CUSTER NE-LINCOLN NE-FRONTIER NE-
1253 AM CDT TUE AUG 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR WESTERN FRONTIER...EASTERN LINCOLN...WESTERN CUSTER AND
SOUTHEASTERN LOGAN COUNTIES...

AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ARNOLD TO 6 MILES NORTHWEST
OF MAYWOOD...OR ALONG A LINE EXTENDING FROM ARNOLD TO 12 MILES
NORTHWEST OF CURTIS...MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...MAYWOOD AND BRADY
  BY 100 AM CDT...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA AND HIGHWAY
  47 MILE MARKER 80 BY 105 AM CDT...
  HIGHWAY 30 MILE MARKER 210...HIGHWAY 40 MILE MARKER 20 AND CURTIS
  BY 110 AM CDT...
  MOOREFIELD AND CALLAWAY BY 115 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

BASEBALL SIZE HAIL WAS BEEN REPORTED NEAR WELLFLEET WITH ONE OF 
THESE STORMS. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR WESTERN NEBRASKA.

&&

LAT...LON 4035 10052 4097 10082 4129 10060 4142 10035
      4169 9954 4104 10002 4103 10021 4078 10021
TIME...MOT...LOC 0552Z 316DEG 31KT 4143 10013 4072 10069

$$

CDC
000 
WWUS53 KLBF 040618
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
118 AM CDT TUE AUG 4 2009

NEC041-063-111-113-040628-
/O.EXP.KLBF.SV.W.0360.000000T0000Z-090804T0615Z/
LOGAN NE-CUSTER NE-LINCOLN NE-FRONTIER NE-
118 AM CDT TUE AUG 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER...EASTERN
LINCOLN...WESTERN CUSTER AND SOUTHEASTERN LOGAN COUNTIES HAS
EXPIRED...

THESE STORMS HAVE EXITED THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4035 10052 4097 10082 4129 10060 4142 10035
      4169 9954 4104 10002 4103 10021 4078 10021
TIME...MOT...LOC 0553Z 316DEG 31KT 4142 10013 4072 10069

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:03 PM CDT, 9 hours 27 minutes earlier.

Area forecast discussion, Aug 3, 3:03 PM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CDT MON AUG 03 2009

.SYNOPSIS...
H5 ANALYSIS FROM THIS MORNING INDICATING A TROUGH ANCHORED OVER THE
EASTERN CONUS...RIDGING AND AN UPPER LEVEL HIGH ALONG THE AZ/NM
BORDER...STRONG BERMUDA HIGH AND A TROUGH ALONG THE PACIFIC COAST.
AT THE SURFACE...A COLD FRONT EXTENDED SWD FROM SURFACE LOW PRESSURE
OVER SWRN ONTARIO...INTO NRN SD. TEMPERATURES AT 2 PM CDT WERE IN
THE MID TO UPPER 80S OVER WESTERN AND NORTH CENTRAL NEBRASKA.

&&

.DISCUSSION...

NEAR TERM...TONIGHT THROUGH THURSDAY...MAIN FORECASTING CHALLENGE
OVER THE NEXT THREE DAYS DEALS WITH PRECIPITATION CHANCES AND
CONVECTION RESULTING FROM DISTURBANCES OVER TOPING THE RIDGE OFF TO
THE WEST.

FOR TONIGHT...UPSTREAM DISTURBANCE PER WV IMAGERY...WILL CROSS
WYOMING AND COLORADO...EMERGING OVER WRN NEBRASKA BY 00Z TONIGHT.
THOUGH PRECIPITATION CHANCES LOOK FAVORABLE OVER THE ENTIRE FORECAST
AREA...AM FAVORING THE NRN ZONES AS A COLD FRONT (CURRENTLY OVR THE
SD/ND BORDER)...WILL APPROACH NRN NEBRASKA BY MIDNIGHT. THIS FRONT
WILL SERVE AS THE BOUNDARY LAYER FOCAL POINT WHICH SEEMS TO BE
LACKING ATTM...PER ISOLATED POPCORN LIKE CONVECTION OFF TO THE WEST.
DEEP SHEAR BETTER THAN 40 KTS RESIDES NORTH OF THE INTERSTATE FOR
TONIGHT...SO SEVERE THREAT SHOULD BE CONFINED TO LOCATIONS NORTH OF
THE INTERSTATE. FCST SOUNDINGS FROM NRN NEBRASKA ARE INDICATIVE OF
LARGE HAIL AND DAMAGING WINDS...AS THE BOUNDARY FOCUS SHOULDNT BE A
PLAYER TILL OVERNIGHT TONIGHT.

THE COLD FRONT WILL PASS THROUGH NORTHERN AND EASTERN SECTIONS OF
THE FORECAST AREA OVERNIGHT TONIGHT...BEFORE STALLING ACROSS THE
CENTRAL CWA TOMORROW. SERLY WINDS WILL PUSH MOISTURE INTO THE
CENTRAL AND WESTERN PANHANDLE TOMORROW. THETA E RIDGING..ABUNDANT
LOW LEVEL MOISTURE...AND A WEAK AFTERNOON CAP...WILL LEAD TO
THUNDERSTORM INITIATION OFF TO THE WEST LATE TOMORROW AFTERNOON.
THIS ACTIVITY WILL LIFT TO THE ESE TUESDAY EVENING...IMPACTING THE
FORECAST AREA. BULK OF THE SEVERE WEATHER TOMORROW AND TOMORROW
NIGHT...SHOULD STAY WEST OF HIGHWAY 83...HOWEVER IF THE FRONT
DECIDES TO STALL FURTHER EAST...LOCATIONS EAST OF THIS ROUTE WILL
SEE THEIR CHANCES FOR SEVERE WEATHER INCREASE.

ROUNDS OF THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AND THURSDAY
ACROSS PORTIONS OF THE FORECAST AREA AS THE PERSISTENT UPPER LEVEL
HIGH SLOWLY TRANSITIONS EAST ACROSS THE SRN ROCKIES. TIMING OF
PRECIPITATION WILL BE PROBLEMATIC AS IT WILL BE DEPENDENT ON WAVE
TIMING. HOWEVER...FEEL BETTER CHANCES WILL BE ACROSS THE NORTH AS A
FRONTAL BOUNDARY WILL STALL ACROSS THE DAKOTAS.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY...RIDGING ALOFT WHICH IS
LOCKED IN OVER THE FOUR CORNERS AND INTERMOUNTAIN WEST...WILL
TRANSITION EWD LATE IN THE WEEK AS A DEEP TROUGH OF LOW PRESSURE
LIFTS INTO NRN CA AND NEVADA. BASED ON THE LATEST 12Z GFS FROM THIS
MORNING...A DECENT POTENTIAL EXISTS FOR A TORCH OUT ON FRIDAY AND
SATURDAY...WITH H85 TEMPS ECLIPSING 35C IN THE SOUTHWEST. UTILIZED
HPC TEMPS AS A STARTING POINT...BOOSTING THEM 2 TO 4 DEGREES BASED
ON THE H85 TEMP REGIME BOTH DAYS. FOR THE SUNDAY AND MONDAY TIME
PERIODS...ABOVE NORMAL TEMPS WILL CONTINUE...EVEN WITH EVIDENCE OF A
WEAK FROPA EARLY SUNDAY. ENSEMBLE FCSTS CONTINUE TO INDICATE A
PERSISTENT TROUGH OVER THE PACIFIC COAST WHICH WOULD FAVOR
DOWNSTREAM RIDGING ACROSS THE CENTRAL AND EASTERN CONUS. OTHER
EVIDENCE FOR ABOVE NORMAL TEMPS EARLY NEXT WEEK IS THE TRANSITION TO
A POSITIVE PHASE OF THE NORTH ATLANTIC OSCILLATION...WHICH FAVORS
INCREASED RIDGING ACROSS THE CENTRAL CONUS AND RESULTANT WARM
TEMPS.

&&

.AVIATION...
PROGRESSIVE NORTHWEST FLOW WILL CAUSE THE NEXT IN A SERIES OF SHORT
WAVES TO MOVE OVER THE REGION THIS EVENING/OVERNIGHT. MAIN AREA OF
CONCERN WILL BE NORTHERN NEBRASKA....INCLUDING THE KVTN
AREA...ALTHOUGH SW NEBRASKA AND KLBF DOES HAVE THE POTENTIAL TO SEE
SOME STORMS. IN GENERAL VFR CONDITIONS CAN BE EXPECTED...AS IS THE
GOING FORECAST THROUGH THE PERIOD...HOWEVER ANY THUNDERSTORM THAT
DEVELOPS WILL BE CAPABLE OF BRIEF IFR CONDITIONS...FROM VSBY IN
HEAVY RAIN. THE TAF WILL BE AMENDED TO ACCOUNT FOR THESE CONDITIONS
AS TIMING THESE SHORT PERIODS ARE DIFFICULT BEYOND A COUPLE OF HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

.AVIATION...MASEK
.SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Aug 3, 8:24 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT MON AUG 3 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-050130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
824 PM CDT MON AUG 3 2009 /724 PM MDT MON AUG 3 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

WITH MODERATE INSTABILITY AND FAVORABLE WIND PROFILES IN PLACE
ACROSS THE SANDHILLS AND NORTH CENTRAL NEBRASKA...SEVERE
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE EVENING
HOURS WEST OF HIGHWAY 183...NORTH OF INTERSTATE 80. THIS THREAT
WILL SHIFT TO AREAS MAINLY EAST OF HIGHWAY 183 AFTER MIDNIGHT.
LARGE HAIL...POSSIBLY AROUND GOLF BALL SIZE IN THE STRONGEST
STORMS...AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH
THESE STORMS.

AREAS ACROSS THE SOUTHERN PANHANDLE INTO SOUTHWEST NEBRASKA SOUTH
OF INTERSTATE 80 SHOULD MAINLY SEE ISOLATED THUNDERSTORM
DEVELOPMENT...WITH A LIMITED THREAT OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT AGAIN
OVER WESTERN AND NORTH CENTRAL NEBRASKA ON TUESDAY AND WEDNESDAY
AFTERNOON AND EVENING ALONG A STATIONARY BOUNDARY AS WEAK WAVES
MOVE THROUGH NORTHWEST FLOW. THE MAIN THREAT AREA IS ALONG AND
NORTH OF INTERSTATE 80 NORTH TO THE SOUTH DAKOTA BORDER. THE MAIN
THREAT WITH THUNDERSTORMS THAT DEVELOP WILL BE LARGE HAIL AND
DAMAGING WINDS.

NORTHWEST FLOW ALOFT WILL KEEP WEAK WAVES MOVING ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA THROUGH THE WEEK. ISOLATED TO
SCATTERED THUNDERSTORMS WILL AFFECT MAINLY NORTHERN NEBRASKA. NO
WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Local storm report, Aug 3, 9:29 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT MON AUG 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             5 ENE WHITMAN           42.07N 101.45W
08/03/2009  E1.00 INCH       GRANT              NE   PUBLIC

            HAIL UP TO THE SIZE OF QUARTERS LASTED BETWEEEN 5 AND 10
            MINUTES.

&&

CJS
Local storm report, Aug 3, 9:45 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT MON AUG 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     21 SW MERRIMAN          42.71N 101.99W
08/03/2009  M67.00 MPH       CHERRY             NE   MESONET

&&

CJS
Local storm report, Aug 3, 9:48 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT MON AUG 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             9 NE GORDON             42.90N 102.08W
08/03/2009  E2.50 INCH       CHERRY             NE   TRAINED SPOTTER

            TENNIS BALL SIZE HAIL.

0855 PM     HAIL             8 NE GORDON             42.89N 102.09W
08/03/2009  E1.75 INCH       SHERIDAN           NE   PUBLIC

            GOLF BALL SIZE HAIL BROKE OUT ALL OF THE WINDOWS ON THE
            NORTH SIDE OF A HOME...AND ALSO CAUSED ROOF DAMAGE.

&&

CJS
Local storm report, Aug 3, 9:53 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT MON AUG 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     21 SW MERRIMAN          42.71N 101.99W
08/03/2009  M62 MPH          CHERRY             NE   MESONET

            WINDS IN EXCESS OF 60 MPH LASTED AT LEAST FROM 903 PM
            UNTIL 924 PM CDT.

&&

CJS
Local storm report, Aug 3, 9:54 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT MON AUG 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             28 S MERRIMAN           42.52N 101.70W
08/03/2009  E1.00 INCH       CHERRY             NE   PUBLIC

0750 PM     HAIL             32 S MERRIMAN           42.46N 101.70W
08/03/2009  M2.75 INCH       CHERRY             NE   PUBLIC

0830 PM     TSTM WND GST     40 SSE MERRIMAN         42.39N 101.40W
08/03/2009  E70.00 MPH       CHERRY             NE   PUBLIC

            THUNDERSTORM WIND GUSTS WERE BRIEFLY ESTIMATED TO BE
            BETWEEN 60 AND 70 MPH. ACCOMPANIED BY NICKEL SIZE
            HAIL...AS WELL AS HEAVY RAINFALL OF 1.10 INCHES.

0850 PM     HAIL             12 N GORDON             42.98N 102.20W
08/03/2009  E1.00 INCH       SHERIDAN           NE   PUBLIC

0850 PM     HAIL             40 SW MERRITT RESERVOIR 42.24N 101.42W
08/03/2009  E0.75 INCH       CHERRY             NE   PUBLIC

            THE LARGEST HAIL WAS ESTIMATED TO BE NEAR PENNY SIZE.

0855 PM     HAIL             8 NE GORDON             42.89N 102.09W
08/03/2009  E1.75 INCH       SHERIDAN           NE   PUBLIC

            GOLF BALL SIZE HAIL BROKE OUT ALL OF THE WINDOWS ON THE
            NORTH SIDE OF A HOME...AND ALSO CAUSED ROOF DAMAGE.

0855 PM     HAIL             9 NE GORDON             42.90N 102.08W
08/03/2009  E2.50 INCH       CHERRY             NE   TRAINED SPOTTER

            TENNIS BALL SIZE HAIL.

0903 PM     TSTM WND GST     21 SW MERRIMAN          42.71N 101.99W
08/03/2009  M62.00 MPH       CHERRY             NE   MESONET

            WINDS IN EXCESS OF 60 MPH LASTED AT LEAST FROM 903 PM
            UNTIL 924 PM CDT.

0905 PM     HAIL             6 ENE GORDON            42.84N 102.09W
08/03/2009  E1.00 INCH       SHERIDAN           NE   TRAINED SPOTTER

            THE LARGEST HAIL STONES WERE QUARTER SIZE AS OF 905 PM
            CDT.

0907 PM     HAIL             NE GORDON               42.81N 102.20W
08/03/2009  E2.50 INCH       SHERIDAN           NE   PUBLIC

0915 PM     HAIL             5 ENE WHITMAN           42.07N 101.45W
08/03/2009  E1.00 INCH       GRANT              NE   PUBLIC

            HAIL UP TO THE SIZE OF QUARTERS LASTED BETWEEEN 5 AND 10
            MINUTES.

0924 PM     HAIL             17 SW MERRIMAN          42.75N 101.94W
08/03/2009  E1.00 INCH       CHERRY             NE   PUBLIC

0924 PM     TSTM WND GST     21 SW MERRIMAN          42.71N 101.99W
08/03/2009  M67.00 MPH       CHERRY             NE   MESONET

&&

CJS
Local storm report, Aug 3, 10:05 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1005 PM CDT MON AUG 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             17 WSW MULLEN           41.95N 101.35W
08/03/2009  E1.25 INCH       HOOKER             NE   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL AT THE DISMAL RIVER GOLF COURSE.
            THE HAIL LASTED APPROXIMATELY 10 MINUTES.

&&

CJS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:39 PM CDTSevere Thunderstorm WarningLBFCherry51 min
Aug 3, 8:27 PM CDTSevere Thunderstorm WarningLBFCherry48 min
Aug 3, 8:38 PM CDTSevere Thunderstorm WarningLBFCherry26 min
Aug 3, 8:44 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan46 min
Aug 3, 9:09 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker66 min
Aug 3, 9:27 PM CDTSevere Thunderstorm WarningLBFCherry48 min
Aug 3, 9:35 PM CDTSevere Thunderstorm WarningLBFSheridan40 min
Aug 3, 10:06 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson39 min
Aug 3, 10:14 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Keya Paha, Rock46 min
Aug 3, 10:19 PM CDTSevere Thunderstorm WarningLBFCherry41 min
Aug 3, 10:25 PM CDTSevere Thunderstorm WarningLBFCherry50 min
Aug 3, 10:45 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson60 min
Aug 3, 10:57 PM CDTSevere Thunderstorm WarningLBFHolt36 min
Aug 3, 11:16 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry44 min
Aug 3, 11:41 PM CDTSevere Thunderstorm WarningLBFHooker, Lincoln, Logan, McPherson, Thomas49 min
Aug 3, 11:57 PM CDTSevere Thunderstorm WarningLBFLincoln33 min
Aug 4, 12:16 AM CDTSevere Thunderstorm WarningLBFBoyd, Keya Paha29 min
Aug 4, 1:17 AM CDTSevere Thunderstorm WarningLBFCuster, Frontier, Lincoln43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.